MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ELITE PREMIUM KNOT MANIPULATOR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ELITE PREMIUM KNOT MANIPULATOR; ACCESSORIES,ARTHROSCOPIC
Model Number 72201213
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the knot manipulators cut the ultrabraid #2 suture during the knotting.No significant delay or patient injury were reported.A back up was available.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.
 
Additional Manufacturer Narrative
One knot manipulator was returned for evaluation.Visual assessment of the device showed the distal tip to be smooth, no sharp edges.The device was tested using two strands of #2 braided suture.The device did not damage the suture in any manner.

Brand Name
ELITE PREMIUM KNOT MANIPULATOR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7642100
Report Number1219602-2018-00831
Device Sequence Number1651706
Product Code NBH
UDI-Device Identifier03596010591272
UDI-Public(01)03596010591272(10)50688160
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201213
Device Catalogue Number72201213
Device Lot Number50688160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/31/2018
10/09/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date08/01/2018
10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1